North Carolina, 2025

Damaging Wind in North Carolina, June 10, 2025

June 10, 2025 · NWS ILM · 1 event in 1 county or zone

An upper disturbance brought mainly sub-severe storms except for at Wilmington International Airport.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

An upper disturbance brought mainly sub-severe storms except for at Wilmington International Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 10, 12:30 PM EST, 9 minutes earlier.

Area forecast discussion, Jun 10, 12:30 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
130 PM EDT Tue Jun 10 2025

.SYNOPSIS...
A cold front will slowly move to the coastal Carolinas by Wednesday
and stall over the area. The stationary front moves northward on
Thursday as high pressure builds into the area with warm and humid
conditions. Showers and thunderstorms are possible each day.

&&

.UPDATE...
Some minor changes to sky and pop this morning to reflect latest
satellite and radar trends and new guidance. Generally, expanded
pops south and east a little earlier than previously forecast.
Going Small Craft for northern waters will be allowed to expire
at 10 AM.

&&

.NEAR TERM /THROUGH TONIGHT/...
A cold front will be stalled just to our west/northwest with a
trough pushing in aloft later in the day. Activity should be focused
inland during the afternoon, roughly paralleling I-95, but it's hard
to say if coverage will be much higher than scattered. Headed into
the evening and nighttime, a mid-level trough will push through
aloft with a quick shot of increased vorticity. There's still some
uncertainty with this, but activity should shift towards the coast
and over the waters, with enough instability lingering from the
afternoon to support an isolated severe threat due to damaging wind
gusts. Have tried to increase POPs where/when I have most
confidence, but as it has been for the past couple days mesoscale
properties might throw a wrench in things. Otherwise, SW winds will
be gusty like they have been, particularly in the afternoon. Should
see more clouds than sun, but with most of the rain inland during
peak heating hours, have warmed highs at the coast slightly. Highs
largely in the mid 80s with some spots hitting upper 80s. The front
doesn't look to make a full passage before bouncing back north, and
clouds/rain will be ongoing so lows should be roughly uniform across
the area, near 70.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The 500 mb trough over the eastern 1/3 of the United States will
continue to lift out as high pressure builds over the region. At the
surface, a front will stall along the Carolina coast. This boundary
will slowly dissipate as a surface ridge builds into the area. The
deep moisture will be limited on Wednesday but will increase as the
precipitable water reaches values over 2", beginning on Thursday.
The synoptic scale lift will be weak, but afternoon instability and
low-level mesoscale forcing will provide an environment that will
produce a chance of afternoon and evening thunderstorms on Wednesday
afternoon. With the deeper moisture, the chance will increase on
Thursday. Highs are expected to be around 90 inland and the mid-80s
at the beaches. Lows will be around 70 inland and lower 70s at the
beaches on Wednesday night and a few degrees warmer on Thursday
night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Mid-level ridging will dominate over the Carolinas Friday and
Saturday, and a trough will move over the area Sunday into Monday.
The average 300-700 mb stream flow shows a clockwise flow off the
southeast coast. This flow brings in the 2" precipitable water over
the region on the western periphery of this high pressure.
Precipitation chances will increase by the weekend and early next
week.

Maximum temperatures are expected to be around 90 inland and the
mid to upper 80s along the beaches. The lows are expected to range
from the lower 70s inland to the mid-70s at the coast.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Ongoing convection and remnant rain will affect the terminals for
the next two to three hours with brief restrictions.  There will
likely be a lull in activity afterward but confidence is somewhat
low in convection affecting individual terminals through the
remainder of the valid taf period.  Water vapor imagery shows
abundant dry air over much of the region which could limit storms to
isolated to scattered regime after current convection ends. Overall,
looking at a mainly VFR 24 hour period outside showers and storms.
Also could be stratus inland again tonight but confidence is low in
that attm.

Extended Outlook...Brief restrictions due to intermittent
thunderstorms are possible through Sunday.

&&

.MARINE...
Through tonight, a cold front will be stalled just to our
west/northwest with a trough pushing in aloft. SW winds will be
10- 15 kts gusting ~20 kts. Showers and storms should be more
focused inland during the day/afternoon, but the trough aloft
could focus showers/storms more towards the coast and over the
waters. Isolated storms could be strong or severe, with the main
threat being damaging wind gusts. Seas will be 4-5 ft during
the day relaxing to ~3 ft overnight.

Wednesday through Saturday, a cold front just inland will shift
northward on Thursday as high pressure builds over the coastal
waters through the forecast period. Winds will be southwest
around 10 knots through the period. Wave heights will be 2 to 3
feet. Showers and thunderstorms are possible each day.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
    108.
     High Risk for Rip Currents until 8 PM EDT this evening for
NCZ110.
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ056.
     High Risk for Rip Currents until 8 PM EDT this evening for
SCZ054.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...31
NEAR TERM...LEW
SHORT TERM...RH
LONG TERM...RH
AVIATION...31
MARINE...ILM
Hazardous weather outlook, Jun 10, 3:45 AM EST, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
445 AM EDT Tue Jun 10 2025

AMZ250-252-110845-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
445 AM EDT Tue Jun 10 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Isolated severe thunderstorms are possible today, with damaging
winds the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

AMZ254-256-NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-
058-059-110845-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
445 AM EDT Tue Jun 10 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.

.DAY ONE...Today and tonight.

Isolated severe thunderstorms are possible today, with damaging
winds the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-110845-
Coastal Brunswick-Coastal Horry-
445 AM EDT Tue Jun 10 2025

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Isolated severe thunderstorms are possible today, with damaging
winds the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ056-110845-
Coastal Georgetown-
445 AM EDT Tue Jun 10 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

Isolated severe thunderstorms are possible today, with damaging
winds the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ106-108-110845-
Coastal Pender-Coastal New Hanover-
445 AM EDT Tue Jun 10 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

Isolated severe thunderstorms are possible today, with damaging
winds the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEW

In the hours before

Local storm report, Jun 10, 9:47 AM EST, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
1047 AM EDT Tue Jun 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Tstm Wnd Dmg     6 NNE Dublin            34.73N  78.69W
06/09/2025                   Bladen             NC   Broadcast Media

            Tree snapped and fell on car in White Oak. Time via
            radar. Wind speeds estimated around 40-50mph based on
            pictures of tree.

&&

Event Number ILM2500343

OLIVA
Local storm report, Jun 10, 9:48 AM EST, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
1048 AM EDT Tue Jun 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Dmg     Aynor                   34.00N  79.20W
06/09/2025                   Horry              SC   Broadcast Media

            Multiple trees down in Aynor, with one report of roof
            damage via social media.

&&

Event Number ILM2500344

OLIVA
Special weather statement, Jun 10, 10:48 AM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1148 AM EDT Tue Jun 10 2025

SCZ024-032-033-039-055-058-059-101645-
Marion SC-Northern Horry SC-Williamsburg SC-Florence SC-Dillon SC-
Inland Georgetown SC-Central Horry SC-
1148 AM EDT Tue Jun 10 2025

...GUSTY SHOWERS WILL IMPACT FLORENCE...NORTH CENTRAL GEORGETOWN...
DILLON...NORTHWESTERN HORRY...MARION AND NORTHEASTERN WILLIAMSBURG
COUNTIES THROUGH 1245 PM EDT...

At 1148 AM EDT, Doppler radar was tracking gusty showers along a line
extending from Lake City to Outland. Movement was northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marion, Dillon, Lake City, Mullins, Horry, Johnsonville, Latta,
Pamplico, Lake View, Hemingway, Sellers, Fork, Blue Brick, Zion, Mars
Bluff, Gapway, Pee Dee Crossroads, Poston, Brittons Neck, and Rains.

This includes Interstate 95 in South Carolina between mile markers
177 and 195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3384 7989 3451 7950 3442 7921 3416 7890
      3366 7935
TIME...MOT...LOC 1548Z 211DEG 33KT 3386 7979 3374 7940

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MBB
Special weather statement, Jun 10, 11:40 AM EST, 59 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1240 PM EDT Tue Jun 10 2025

NCZ096-099-105-109-SCZ054-058-059-101745-
Inland Brunswick NC-Columbus NC-Inland Pender NC-Bladen NC-
Northern Horry SC-Coastal Horry SC-Central Horry SC-
1240 PM EDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PENDER...EASTERN
BLADEN...CENTRAL BRUNSWICK...COLUMBUS AND NORTHEASTERN HORRY COUNTIES
THROUGH 145 PM EDT...

At 1240 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dulah, or 15 miles northwest of Little River, moving northeast at 55
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
North Myrtle Beach, Leland, Whiteville, Little River, North Myrtle
Beach Airport, Iredell, Rowan, Carolina Shores, Tabor City, Loris,
Bethel, Lake Waccamaw, Northwest, Sandyfield, Makatoka, Point
Caswell, Hallsboro, Long Creek, Exum, and Longwood.

This includes Interstate 40 near mile marker 413.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3467 7832 3463 7832 3456 7826 3461 7821
      3437 7788 3438 7792 3436 7794 3438 7796
      3437 7799 3434 7799 3432 7803 3432 7801
      3429 7802 3425 7798 3393 7852 3390 7860
      3389 7859 3380 7873 3409 7897 3478 7847
TIME...MOT...LOC 1640Z 220DEG 49KT 3407 7875

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MBB

The radar

The Wilmington radar (KLTX), 57 km away, was scanning. The volume nearest the first event began at 17:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, New Hanover

When
June 10, 12:39 PM EST
Where
New Hanover County, Wrightsboro
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
34.280, -77.920

ILM airport gusted to 61 mph in a thunderstorm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2025Every state in 2025This day in weather historyWarnings in North Carolina, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251848.